Flood, Warrick
- When
- February 26, 8:00 AM CST to February 28, 11:59 PM CST
- Where
- Warrick County, 1.44 mi SE of Newburgh to 2.77 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.937, -87.400
Spring river flooding arrived early across the region. Two heavy rainfall events during the last week of the month produced 3 to 6 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Spring river flooding arrived early across the region. Two heavy rainfall events during the last week of the month produced 3 to 6 inches. The flooding was enhanced by snowmelt following the snowy weather of January into early February. Both the Wabash and Ohio Rivers rose above flood stage at many locations within a day or two of month's end. The flooding along both rivers was minor in February, consisting of flooded lwo-lying fields. However, the rivers continued rising in March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 26, 5:16 AM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 516 AM CST SAT FEB 26 2011 .UPDATE... UPDATED FOR THE 12Z TAF ISSUANCE. && .DISCUSSION... MAIN TOPIC OF CONCERN CONTINUES TO BE THE SUNDAY NIGHT/MONDAY STORM SYSTEM. ANOTHER COMPACT BUT POWERFUL UPPER LEVEL SHORTWAVE WILL EJECT EAST/NORTHEAST FROM THE DESERT SOUTHWEST TO THE LOWER OHIO VALLEY BY MONDAY MORNING. A 300 MB JET STREAK OF AROUND 140 KNOTS IS PROGGED TO ACCOMPANY THIS SHORTWAVE AS IT TRAVERSES THE PLAINS. STRONG DEEP LAYER FORCING WILL OVERSPREAD THE FORECAST AREA SUNDAY NIGHT...AS DEPICTED BY MODEL OMEGA FIELDS AND VARIOUS QG DIAGNOSTICS. THOUGH THE PATH AND STRENGTH OF THE UPPER LEVEL SYSTEM CLOSELY RESEMBLES THAT OF TWO DAYS AGO...THE LOW LEVEL REFLECTION WILL BE SIGNIFICANTLY FURTHER NORTH. DUE TO A MORE NORTHWARD TRACK OF THE SURFACE LOW...THE WARM SECTOR WILL OVERSPREAD THE ENTIRE FORECAST AREA. THIS WILL RESULT IN A SIGNIFICANTLY WARMER AND MORE MOIST BOUNDARY LAYER...WITH SFC DEW POINTS IN THE LOWER 60S UP TO INTERSTATE 64 BY SUNDAY NIGHT. AS MID LEVEL COOLING AND STRONG UPPER FORCING OVERSPREADS THE REGION SUNDAY NIGHT...STRONG TO LOCALLY SEVERE CONVECTION WILL DEVELOP IN THE PRESENCE OF TREMENDOUS DEEP LAYER SHEAR. 850 MB JET IN THE 60 TO 70 KNOT RANGE IS FORECAST BY NEARLY ALL GUIDANCE SUNDAY NIGHT. AS FOR THE TIMING OF CONVECTION...STORMS COULD DEVELOP WELL AHEAD OF THE COLD FRONT ACROSS SOUTHERN IL/SOUTHEAST MO AS EARLY AS SUNDAY EVENING DUE TO INCREASING UPPER FORCING. HOWEVER...THE BULK OF THE RAINFALL AND SEVERE THREAT SHOULD BE AFTER 06Z. CONVECTION SHOULD END FROM WEST TO EAST MONDAY MORNING AS THE COLD FRONT EXITS THE FORECAST AREA. AS FOR THE REMAINDER OF THE FORECAST PERIOD...A GRADUAL WARMUP WILL BEGIN TODAY AS SOUTHERLY FLOW SCOURS OUT THE LOW CLOUDS. WILL KEEP FORECAST HIGHS A LITTLE ABOVE MOS GUIDANCE. TEMPS WILL HOLD STEADY OR RISE TONIGHT AS A SOUTHWEST LOW LEVEL JET INCREASES TO AROUND 40 KNOTS. A ROUND OF ELEVATED SHOWERS AND STORMS WILL OCCUR LATE TONIGHT AND EARLY SUNDAY DUE TO LOW LEVEL ADVECTION OF WARM AND MOIST AIR. QPF IS FORECAST TO BE RATHER MEAGER DURING THIS TIME. THE LONG TERM PORTION OF THE FORECAST FROM TUESDAY THROUGH FRIDAY LOOKS FAIRLY QUIET WITH NEAR SEASONABLE TEMPS. A COLD FRONT WILL APPROACH THE FORECAST AREA LATE IN THE WEEK. DUE TO MODEL DIFFERENCES IN FRONTAL TIMING...POPS WILL BE HELD IN THE SLIGHT CHANCE RANGE. HYDROLOGY... LOOKING AT THE FLOOD/FLASH FLOOD ASPECT OF THE SYSTEM...STORM TOTAL RAINFALL WILL BE HIGHLY DEPENDENT ON CONVECTIVE MODE AND COVERAGE. PER SPC DAY 2 OUTLOOK...IT IS TOO EARLY TO ASSESS THE DOMINANT CONVECTIVE MODE. THE FLOOD THREAT WILL BE UNLIKE THE PREVIOUS FLOODING EVENT THURSDAY...WHEN A WIDESPREAD LONG DURATION RAINFALL ACCOMPANIED A SLOW MOVING WARM FRONT. FLOODING DURING THE UPCOMING EVENT WOULD BE FLASHIER AND LESS GENERALIZED. DUE TO MOIST GROUND...DORMANT VEGETATION...AND POTENTIALLY INTENSE RAINFALL RATES...THE FLOOD THREAT APPEARS REAL DESPITE RELATIVELY LOW FORECAST QPF. STORM TOTAL QPF WILL BE FORECAST AROUND ONE INCH...WHICH IS CLOSE TO THE 00Z GFS BUT HIGHER THAN THE MODEL CONSENSUS /AND SIGNIFICANTLY HIGHER THAN HPC/. ONE LAST NOTE...FLOOD WARNINGS HAVE BEEN ISSUED FOR NUMEROUS POINTS ALONG THE LARGER MAINSTEM RIVERS /OHIO...MISSISSIPPI...AND WABASH/. THE FLOODING IS FORECAST TO BE MINOR...AND DRIVEN PARTIALLY BY SNOWMELT IN THE UPPER REACHES OF THOSE BASINS. && .AVIATION... WOULD EXPECT THE MVFR CEILINGS TO PERSIST AT THE TAF SITES THROUGH THE REST OF THE NIGHT...BUT COULD SEE SOME BREAKS TOWARD DAY BREAK...BUT NOT CONFIDENT ENOUGH TO GO VFR UNTIL NEAR MIDDAY. AS SOUTH WINDS PICK UP TO AROUND 10KTS NEAR MIDDAY...CEILINGS MAY DISSIPATE COMPLETELY...BUT THEY SHOULD AT LEAST LIFT TO VFR LEVELS. HEADING INTO THIS EVENING...A WARM FRONT WILL BE APPROACHING FROM THE SOUTH. THIS WILL EVENTUALLY LEAD TO SOME BACKING OF THE WINDS AND INCREASE IN 3-8KT MOISTURE. COULD SEE VCNTY TSTMS AT THE KCGI/KPAH SITES AFTER 07Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CST SAT FEB 26 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 459 AM CST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. STORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE NIGHT...THEN EXIT THE REGION FROM WEST TO EAST MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. THERE IS SOME POTENTIAL FOR FLASH FLOODING SUNDAY NIGHT AND EARLY MONDAY. REFER TO THE HYDROLOGIC OUTLOOK FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTEM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO MONITOR LATER FORECASTS CONCERNING THE STORMS SUNDAY NIGHT AND MONDAY. MY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST SAT FEB 26 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-262230- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 448 AM CST SAT FEB 26 2011 ...ANOTHER ROUND OF SEVERE STORMS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING... ANOTHER STRONG STORM SYSTEM IS FORECAST TO TRACK NORTHEAST ACROSS THE PLAINS SUNDAY EVENING TO THE OHIO VALLEY BY MIDDAY MONDAY. STRONG WINDS ALOFT AND UNSTABLE ATMOSPHERIC CONDITIONS COULD LEAD TO LOCALLY SEVERE STORMS. THE POTENTIAL FOR SEVERE STORMS APPEARS GREATEST FROM LATE SUNDAY NIGHT INTO THE EARLY MORNING HOURS ON MONDAY. LARGE HAIL...DAMAGING WINDS...AND PERHAPS TORNADOES ARE POSSIBLE. COMPARED TO THE THURSDAY EVENING STORM SYSTEM...THE POTENTIAL FOR SEVERE WEATHER APPEARS SOMEWHAT HIGHER. THE POTENTIAL FOR SEVERE WEATHER WILL EXTEND FARTHER NORTH ACROSS THE REMAINDER OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY...AS WELL AS SOUTHWEST INDIANA AND SOUTHERN ILLINOIS. LATE NIGHT EVENTS ARE PARTICULARLY DANGEROUS BECAUSE MANY PEOPLE ARE UNAWARE OF THEIR SITUATION UNTIL IT IS TOO LATE. STAY TUNED FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK. DETAILS CONCERNING THE TIMING AND TYPE OF STORMS WILL BECOME MORE CLEAR AS THE EVENT DRAWS CLOSER. YORK
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282306, 282303, 282307, 282304.